Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Feb 17, 2021, 3:43 AM PST. It took effect at Feb 18, 2021, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2021, 3:43 AM PST (11:43 UTC)
- In effect from
- Feb 18, 2021, 10:00 AM PST
- Expired
- Feb 18, 2021, 10:18 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
985 WWUS46 KEKA 171143 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 343 AM PST Wed Feb 17 2021 ...Periods of Moderate Snow for Portions of Northern Trinity County Thursday Afternoon and Evening... .As a warm front approaches from offshore, precipitation will overspread northwest California Thursday, reaching Trinity County by midday. While snow levels just to the west will rise abruptly, locally colder air and upslope southerly flow from the northern Sacramento Valley will keep snow levels locally lower, particularly in northeast Trinity County. Snow levels may start off around 2500 feet initially, but will rise to 3500 or 4000 feet late in the day Thursday. Precipitation may start off as snow over Buckhorn Summit, Oregon Mountain Summit, and Hayfork Summit, with minor accumulations possible, but should change over to rain fairly quickly Thursday afternoon. More substantial accumulations will be possible above 4000 feet, before the snow tapers off later Thursday night. CAZ107-172000- /O.NEW.KEKA.WW.Y.0010.210218T1800Z-210219T0800Z/ Northern Trinity- 343 AM PST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of 4 to 7 inches, with locally higher amounts in the Trinity Alps. A quick inch or two will be possible down to 3000 feet in northeast Trinity County Thursday afternoon, before snow levels rise. * WHERE...Northern Trinity County elevations above 4000 feet, including Scott Mountain Summit on Highway 3. * WHEN...From 10 AM Thursday to midnight PST Thursday night. * IMPACTS...Plan on slippery and snow-covered roads, particularly over Scott Mountain Summit on Highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. && $$
7 follow-up statements
970 WWUS46 KEKA 172014 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1214 PM PST Wed Feb 17 2021 ...Periods of Moderate Snow for Portions of Northern Trinity County Thursday Afternoon and Evening... .As a warm front approaches from offshore, precipitation will overspread northwest California Thursday, reaching Trinity County by midday. While snow levels just to the west will rise abruptly, locally colder air and upslope southerly flow from the northern Sacramento Valley will keep snow levels locally lower, particularly in northeast Trinity County. Snow levels may start off around 2500 feet initially, but will rise to 3500 or 4000 feet late in the day Thursday. Precipitation may start off as snow over Buckhorn Summit, Oregon Mountain Summit, and Hayfork Summit, with minor accumulations possible, but should change over to rain fairly quickly Thursday afternoon. More substantial accumulations will be possible above 4000 feet, before the snow tapers off later Thursday night. CAZ107-180415- /O.CON.KEKA.WW.Y.0010.210218T1800Z-210219T0800Z/ Northern Trinity- 1214 PM PST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of 4 to 7 inches, with locally higher amounts in the Trinity Alps. A quick inch or two will be possible down to 3000 feet in northeast Trinity County Thursday afternoon, before snow levels rise. * WHERE...Northern Trinity County elevations above 4000 feet, including Scott Mountain Summit on Highway 3. * WHEN...From 10 AM Thursday to midnight PST Thursday night. * IMPACTS...Plan on slippery and snow-covered roads, particularly over Scott Mountain Summit on Highway 3. * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
084 WWUS46 KEKA 180242 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 642 PM PST Wed Feb 17 2021 ...TRAVEL IMPACTS DUE TO SNOW POSSIBLE AT SCOTT MOUNTAIN SUMMIT ON HIGHWAY 3... .Precipitation will overspread northwest California during Thursday. Snow levels over Trinity County are forecast to be around 2500 feet initially, but will rise to around 3500 feet Thursday afternoon. Accumulating snow will be likely across the Trinity Alps, including Scott Mountain Summit on Highway 3. CAZ107-181045- /O.CON.KEKA.WW.Y.0010.210218T1800Z-210219T0800Z/ Northern Trinity- 642 PM PST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT ABOVE 4000 FEET... * WHAT...3 to 6 inches of snow expected above 4000 feet. Locally higher amounts possible across the Trinity Alps. * WHERE...Northern Trinity County, including Scott Mountain Summit on Highway 3. * WHEN...From 10 AM Thursday to midnight PST Thursday night. * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
494 WWUS46 KEKA 181049 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 249 AM PST Thu Feb 18 2021 ...Travel Impacts Due to Snow Likely Over Scott Mountain Summit on Highway 3... .Precipitation will overspread northwest California today, with light rain and mountain snow reaching Trinity County during the late morning hours. Snow levels over Trinity County are forecast to be around 2500 feet this morning, but will rise above 3000 feet this afternoon. Precipitation may start off as snow over Buckhorn Summit, Oregon Mountain Summit, and Hayfork Summit, with minor accumulations possible, but should change over to rain fairly quickly this afternoon. Substantial accumulations will be possible above 4000 feet, before the snow tapers off later this evening. CAZ107-181900- /O.CON.KEKA.WW.Y.0010.210218T1800Z-210219T0800Z/ Northern Trinity- 249 AM PST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT ABOVE 4000 FEET... * WHAT...3 to 6 inches of snow. Locally higher amounts possible across the Trinity Alps. * WHERE...Northern Trinity County elevations above 4000 feet, including Scott Mountain Summit on Highway 3. * WHEN...From 10 AM this morning to midnight PST tonight. * IMPACTS...Plan on slippery and snow-covered roads, particularly over Scott Mountain Summit on Highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. && $$
823 WWUS46 KEKA 182112 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 112 PM PST Thu Feb 18 2021 ...Travel Impacts Due to Snow Likely Over Scott Mountain Summit on Highway 3... .Precipitation will continue across northwest California through this evening. Snow levels over Trinity County around 2000-2500 feet will rise above 3500 feet this afternoon. Substantial accumulations will be possible above 4000 feet, before the snow tapers off later this evening. CAZ107-190615- /O.CON.KEKA.WW.Y.0010.000000T0000Z-210219T0800Z/ Northern Trinity- 112 PM PST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 4000 FEET... * WHAT...2 to 4 inches of additional snow, 3 to 6 inches total. Locally higher amounts possible across the Trinity Alps. * WHERE...Northern Trinity County elevations above 4000 feet, including Scott Mountain Summit on Highway 3. * WHEN...Until midnight PST tonight. * IMPACTS...Plan on slippery and snow-covered roads, particularly over Scott Mountain Summit on Highway 3. * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
735 WWUS46 KEKA 190313 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 713 PM PST Thu Feb 18 2021 ...TRAVEL IMPACTS DUE TO SNOW LIKELY ALONG HIGHWAY 3... .Freezing levels near 2500 feet over northern Trinity County will result in additional snowfall up to 3 inches. Hazardous travel conditions will be likely north of Weaverville along Highway 3. CAZ107-190800- /O.CON.KEKA.WW.Y.0010.000000T0000Z-210219T0800Z/ Northern Trinity- 713 PM PST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 2500 FEET... * WHAT...Snow above 2500 feet. Additional snow accumulations of up to 3 inches. * WHERE...Northern Trinity County, including Highway 3 north of Weaverville. * WHEN...Until midnight PST tonight. * IMPACTS...Plan on slippery road conditions. * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
500 WWUS46 KEKA 190359 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 759 PM PST Thu Feb 18 2021 ...TRAVEL IMPACTS DUE TO SNOW LIKELY ALONG HIGHWAY 3 AND AT BUCKHORN SUMMIT ON HIGHWAY 299... .Freezing levels near 2500 feet over northern Trinity County will result in additional snowfall up to 3 inches. Hazardous travel conditions will be likely north of Weaverville along Highway 3, and also at Buckhorn Summit on Highway 299. CAZ107-190800- /O.CON.KEKA.WW.Y.0010.000000T0000Z-210219T0800Z/ Northern Trinity- 759 PM PST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT ABOVE 2500 FEET... * WHAT...Snow above 2500 feet. Additional snow accumulations of up to three inches. * WHERE...Northern Trinity County. * WHEN...Until midnight PST tonight. * IMPACTS...Plan on slippery road conditions, particularly on highway 3 north of Weaverville, and near Buckhorn Summit on highway 299. * Slow down and allow extra time to reach your destination. * Carry tire chains and be prepared for snow covered roads and limited visibilities. * The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD or visiting http://roads.dot.ca.gov. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
722 WWUS46 KEKA 190618 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1018 PM PST Thu Feb 18 2021 CAZ107-190730- /O.CAN.KEKA.WW.Y.0010.000000T0000Z-210219T0800Z/ Northern Trinity- 1018 PM PST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Feb 16, 2:23 PM PST, 13 hours 20 minutes earlier.
Area forecast discussion, Feb 16, 2:23 PM PST, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
223 PM PST Tue Feb 16 2021
.SYNOPSIS...High pressure will bring dry weather and most areas
will see sunny skies again on Wednesday. The next front will bring
more rain and high elevation snow Thursday. Showers will linger
Friday and part of Saturday in the north. The weekend and into
early next week is expected to be mainly dry.
&&
.DISCUSSION...High pressure is building into the area this
afternoon bringing dry weather and clear to partly cloudy
conditions. The main areas seeing clouds are over the hills of
Humboldt and Del Norte counties. Tonight fog is likely to form in
the interior valleys and in some places this may be freezing fog.
Weak offshore flow is expected to clear skies out at the coast
allowing temperatures to cool for the what will likely be the
coldest night of the week. Temperatures will be in the low to mid
30s along much of the coast.
Wednesday morning the valleys may take until mid to late morning
clear out, but otherwise the day will start off clear and dry.
Late Wednesday afternoon high clouds will start to move into the
area ahead of the next system.
The next system is expected to move onto the north coast in the
morning. The models are generally showing this system slowing
down slightly. There may be some light warm frontal rain in the
morning, but the heavier precip is expected to hold off until late
morning in Humboldt and Del Norte counties. Trinity and northern
Mendocino counties are expected to see it by early afternoon while
southern Mendocino and Lake counties may not see it until
Thursday night. Rainfall amounts are expected range from over 3
inches in the mountains of Del Norte county to less than a
quarter inch in southern Lake and southern Mendocino counties.
Areas around Humboldt Bay are expected to see around an inch. Snow
levels are expected to start out around 3000 feet very early
Thursday morning and rapidly rise to over 7,000 feet near the
coast. This will likely occur by the time the precip starts. The
exception may be eastern Trinity county where a combination of
trapped cold air and upslope cooling could lower snow levels as
low as 2,500 or 3,000 feet. Lowered the forecast for this area
about 500 below models. This keeps snow out of Weaverville, but
may impact highway summits on Hwy 3 and Hwy 299. This will need
to be monitored as it gets closer. Winds for this system are
strongest on the ridges of Del Norte county and northern Humboldt.
A few gusts to 40 mph are the highest expected even in the these
area.
Friday there may be a short break in the showers behind the front.
The upper level trough will usher in colder air aloft and another
round of showers Friday afternoon through Saturday monring. The
models are still showing some differences in when the heaviest
precip will be. This will bring the potential for a short period
of showers containing small hail. These showers are mainly
expected to impact Humboldt and Del Norte counties. Snow levels
will drop to 3,000 or 3,500 feet. Elsewhere in Trinity, Lake and
Mendocino counties showers are expected to be fairly light.
Once these showers move out of the area on Saturday a ridge of
high pressure builds in. Another weak system brings the potential
for some light rain to Del Norte county on Sunday, there are
some solutions that bring a little rain as far south as Arcata.
otherwise dry conditions are expected from Saturday night through
Tuesday. Most of the ensembles are in good agreement that Monday
and Tuesday will be dry. Above normal temperatures are also
expected in the interior areas. MKK
&&
.AVIATION...VFR conditions prevailed across much of the region
today. However, residual low level moisture resulted in
stratocumulus clouds being situated over the area; bands of these
low clouds were resting over near-coastal hills and valleys. By
late morning, northerly flow stirred some these clouds into ACV,
consequently lowering the Cig and Vis into IFR/MVFR. The Vis
obstruction was reported as haze. An influx of mid-high clouds (a
dirty ridge) continued to stream into Northwest California today
while widely scattered CU/SC littered the interior. Breezy
Northwest-North winds also continued near the coast through
afternoon. Mostly VFR conditions through Tuesday Afternoon will
continue at the main air terminals, although patchy morning fog at
the coast and especially over inland valleys can be expected.
Afternoon areas of haze likely at ACV and CEC. /TA
&&
.MARINE...Moderate Northerly winds persist across much of the
waters this afternoon. These are generating steep waves of 3 to 6
feet, highest in the southern waters. Also there is a 12 to 14
feet swell at about 14 seconds in the waters. The northerlies are
expected to persist through Wednesday morning before they start to
diminish in the afternoon ahead of the next front. These will
build short period waves of 5 to 8 feet by Wednesday morning.
The next front will start to increase winds Wednesday night before
peaking Thursday afternoon. The northern outer waters will peak
near gale force. Will hold off on issuing a gale watch as it looks
right at gale force and some of the models keep it below gale
force. Tonight when it gets within range of more highres guidance
we will have more confidence in this. This will only build steep
waves to 5 to 8 feet as it moves through quickly.
The background swell will continue to slowly diminish to around 5
feet at 13 seconds. This swell is expected to continue to
fluctuate around 5 to 8 feet at 12 to 14 seconds through the
weekend.
Friday the upper level trough moves overhead and winds become
northwesterly again, although confidence is still low on how
quickly this will happen. Saturday a moderate northerly wind will
persist with high pressure in place. Sunday a weak system will
diminish the winds, especially in the northern waters as a weak
system moves past the area. Early next high pressure returns and
northerly winds will increase once again. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon PST Wednesday for PZZ450-470.
Small Craft Advisory until 6 PM PST Wednesday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 16, 4:32 AM PST, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 432 AM PST Tue Feb 16 2021 CAZ101>115-171245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 432 AM PST Tue Feb 16 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:01 PM PST | Small Craft Advisory | EKA | 34 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.